Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Epidural on C7 has given me pain on the other side?

I had an epidural steroid treatment on my right side on Wednesday. I understand that relief from this shot should not really kick-in for a few days. The bizarre thing is that I felt pretty good yesterday but today my left side had become really really sore. It is exactly the same sort of chronic level pain I'd been having on the right side for a couple of months before it became acute.
Can anyone help me understand this?

My theory is that some of the anti-inflammatory effects have caused everything to settle on the right side creating additional pressure on the left side. The only part of this theory that doesn't make sense to me is that I can't imagine why it would matter which side the injection is on, because the epidural should theoretically put the steroid around the whole spine. Or, am I totally confused?



  • In the cervical area, because it really is such a small area, you may very well find exactly what happened in your case.......where the side that is norrnally your painful side suddenly is now on the opposite side.......the injections are targeted to a specific area, but since that cervical area is really small, some of the medication may works it's way over to the other side of the vertebra and flush the area, and the increased pressure of inserting medication may be what caused the new pain.....
    The medication can't surround the entire cord or canal, but it can spread if you get my meaning.
  • Thank you Sandi. That was a very odd experience, very intense pain, exactly mirroring what it had been, it lasted for about a day and then subsided. The injection helped tremendously, I would say 60% improvement, I then had a second injections last week and since then I've had a couple of days near 100%. Then yesterday I guess I got over ambitious and did a bunch of chores and now I'm all back on the Tramadol. However, I now at least have hope that I can get back to relatively normal function without surgery *happy dance*

Sign In or Register to comment.